Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Wax, perforation on tympanic membrane. Will it cause change on the membrane density?

Hello .. is the wax or perforation on the Tympanic membrane cause a change in a membrane density ?
Asked On : Wed, 22 Feb 2012
Answers:  1 Views:  72
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
ENT Specialist 's  Response

Thank you for your query.

1. Wax build-up in the ear will not change the density of the Tympanic Membrane (TM).

2. Ear Wax will cause a hearing loss by blocking the external ear canal.

3. If the External Auditory Canal (EAC) is fully blocked with an Ear Wax plug, there may be some infection and edema causing a swelling of the TM and hence a slight temporary change in the density.

4. An ear perforation is a tear in the TM. It may heal without a fibrous layer and lead to a thinning of the Tm and loss of density.

5. A perforation may persist and not close at all. This would change the dynamics of the TM.

Answered: Sun, 30 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor